Approximating shapes using parameterised curves

Glen Mullineux

Research output: Contribution to journalArticle

Abstract

Often in computer-aided engineering the problem arises of finding mathematically simple approximations to given curve shapes. This can be done using parameterized curves and for ease of computation the co-ordinate functions should be polynomials of low degree in the parameter. This paper describes a method for improving the accuracy of a rough approximation of this form. Not only is the change in the co-ordinate functions dealt with, but also the possibility of altering the parameterization itself is investigated.
Original languageEnglish
Pages (from-to)203-220
Number of pages18
JournalIMA Journal of Applied Mathematics
Volume29
Issue number2
DOIs
Publication statusPublished - 1982

Fingerprint

Ordinate
Curve
Computer aided engineering
Approximation
Parameterization
Rough
Polynomials
Engineering
Polynomial
Form

Cite this

Approximating shapes using parameterised curves. / Mullineux, Glen.

In: IMA Journal of Applied Mathematics, Vol. 29, No. 2, 1982, p. 203-220.

Research output: Contribution to journalArticle

Mullineux, Glen. / Approximating shapes using parameterised curves. In: IMA Journal of Applied Mathematics. 1982 ; Vol. 29, No. 2. pp. 203-220.
@article{63a73ec517734009a8d9f1bf0fc2f9ee,
title = "Approximating shapes using parameterised curves",
abstract = "Often in computer-aided engineering the problem arises of finding mathematically simple approximations to given curve shapes. This can be done using parameterized curves and for ease of computation the co-ordinate functions should be polynomials of low degree in the parameter. This paper describes a method for improving the accuracy of a rough approximation of this form. Not only is the change in the co-ordinate functions dealt with, but also the possibility of altering the parameterization itself is investigated.",
author = "Glen Mullineux",
year = "1982",
doi = "10.1093/imamat/29.2.203",
language = "English",
volume = "29",
pages = "203--220",
journal = "IMA Journal of Applied Mathematics",
issn = "0272-4960",
publisher = "Oxford University Press",
number = "2",

}

TY - JOUR

T1 - Approximating shapes using parameterised curves

AU - Mullineux, Glen

PY - 1982

Y1 - 1982

N2 - Often in computer-aided engineering the problem arises of finding mathematically simple approximations to given curve shapes. This can be done using parameterized curves and for ease of computation the co-ordinate functions should be polynomials of low degree in the parameter. This paper describes a method for improving the accuracy of a rough approximation of this form. Not only is the change in the co-ordinate functions dealt with, but also the possibility of altering the parameterization itself is investigated.

AB - Often in computer-aided engineering the problem arises of finding mathematically simple approximations to given curve shapes. This can be done using parameterized curves and for ease of computation the co-ordinate functions should be polynomials of low degree in the parameter. This paper describes a method for improving the accuracy of a rough approximation of this form. Not only is the change in the co-ordinate functions dealt with, but also the possibility of altering the parameterization itself is investigated.

UR - http://dx.doi.org/10.1093/imamat/29.2.203

U2 - 10.1093/imamat/29.2.203

DO - 10.1093/imamat/29.2.203

M3 - Article

VL - 29

SP - 203

EP - 220

JO - IMA Journal of Applied Mathematics

JF - IMA Journal of Applied Mathematics

SN - 0272-4960

IS - 2

ER -